Alert archive / Iowa / Special Weather Statements in 2014
Special Weather Statement, NWS Des Moines, IA
NWS Des Moines, IA issued this special weather statement at Jun 19, 2014, 7:31 PM CDT for Mahaska County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 19, 2014, 8:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Des Moines, IA
County Mahaska County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854
WWUS83 KDMX 200031
SPSDMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT THU JUN 19 2014
IAZ075-200100-
MAHASKA IA-
731 PM CDT THU JUN 19 2014
...STRONG WINDS IN EASTERN MAHASKA...
AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF OSKALOOSA...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...UNIVERSITY PARK...ROSE HILL...KEOMAH VILLAGE...LAKE
KEOMAH STATE PARK AND OSKALOOSA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4123 9247 4121 9264 4138 9269 4143 9242
4143 9241 4124 9241
TIME...MOT...LOC 0030Z 258DEG 52KT 4131 9257
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:18 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 19, 6:18 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 618 PM CDT THU JUN 19 2014 .SHORT TERM /TONIGHT/... ISSUED AT 331 PM CDT THU JUN 19 2014 SHORTWAVE TROUGH PER WATER VAPOR IMAGERY LIFTING NORTHEAST ACROSS THE NORTHERN PLAINS THIS AFTERNOON. THE UPPER TROUGH IS FORECAST TO LIFT NORTHEAST TONIGHT AND WEAKEN. THE TROUGH SHOULD PUSH UPWARD VERTICAL MOTION FIELDS EAST OF THE CENTRAL BY 06Z. A LINE OF STORMS DEVELOPED THIS AFTERNOON OVER WESTERN IOWA AHEAD OF A SURFACE TROUGH. THE STORMS SHOULD MOVE EAST THIS EVENING AND SLOWLY WEAKEN AS THE SHORTWAVE SUPPORT MOVES EAST AND THE LOSS OF SURFACE HEATING AND LACK OF LOW LEVEL JET SUPPORT. EXPECT ALL OF THE PRECIPITATION SHOULD BE OVER BY MIDNIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 331 PM CDT THU JUN 19 2014 FINALLY A BREAK ARRIVES BY FRIDAY AS SHORT WAVE TROUGH MOVES TO THE EAST OF THE REGION. WEAK BUBBLE OF HIGH PRESSURE WILL PASS ACROSS THE STATE TOMORROW...WITH LITTLE MIXING BUT WARM H850 TEMPS WILL CONTINUE. THIS SHOULD LEAD TO HIGHS IN THE MID TO UPPER 80S AND LIKELY SOME FAIR WX CU FOR THE DAY. THE NEAR TERM UNFORTUNATE REALITY IS THAT ZONAL FLOW CONTINUES THROUGH EARLY NEXT WEEK ACROSS THE CONUS. WITH THAT CONTINUING...LEE SIDE TROUGHS LIKELY TO FORM EAST OF THE ROCKIES RESULTING IN WAVES/LOW PRESSURE TRACKING INTO THE MID MISSISSIPPI RIVER VALLEY. BY LATE FRIDAY NIGHT MODELS SHOW LEE SIDE DEVELOPMENT OVER WESTERN NEBRASKA WITH SOME WARM AIR ADVECTION HEADING INTO NORTHWEST IOWA. FOR NOW...PREFER A SLIGHTLY SLOWER EURO SOLUTION BUT THE NORTHERN COUNTIES MAY BE CLIPPED BY SOME WEAKER CONVECTION BY LATE FRIDAY NIGHT/SATURDAY MORNING. TEMPS WILL REMAIN MILD FRI NIGHT AND THROUGH THE WEEKEND AS WELL. APPROACHING WARM FRONT SATURDAY AFTERNOON OVER SOUTHERN IOWA WILL LIKELY LEAD TO ENHANCED CONVECTION CHANCES OVER WESTERN/SOUTHERN SECTIONS. THERE IS SOME UNCERTAINTY ON LOCATION OF THE BOUNDARY BUT THE MODELS SUGGEST A SOUTHERN IOWA BOUNDARY BY LATE AFTERNOON. THIS SHOULD LIFT NORTHEAST INTO THE EVENING HOURS WITH THE FOCUS FOR CONVECTION SHIFTING TO THE NORTH HALF OF THE FORECAST AREA. PRESENT PRECIPITABLE WATER FORECAST FOR LATE SATURDAY SHOWS RAPID RECOVERY ONCE AGAIN WITH NEAR 1.5 INCHES AVAILABLE ACROSS THE REGION. WARM CLOUD DEPTHS AGAIN RAPIDLY INCREASE TO 11.5 KFT TO 13 KFT BY 06Z SUNDAY AND REMAIN HIGH THROUGH LATE MONDAY AFTERNOON OVER MUCH OF SOUTHERN IOWA. POTENTIAL FOR MORE HEAVY RAINFALL OVER THE REGION SUNDAY AND SPECIFICALLY OVER THE SOUTHERN THIRD. PWATS INCREASE TO 1.5 TO NEARLY 2.0 INCHES BY SUNDAY NIGHT AS WELL. INSTABILITY REMAINS MODEST...WHICH ALL POINT TO POTENTIAL FOR EFFICIENT AND POTENTIALLY HEAVY RAINFALL. THOUGH THERE IS SOME UNCERTAINTY IN THE TRACK OF THE WAVE THAT MOVES ACROSS EITHER SOUTHERN IOWA OR NORTHERN MISSOURI...THIS SYSTEM MAY END UP BRINGING IN EXCESS OF THREE INCHES OF RAIN FROM SUNDAY THROUGH EARLY MONDAY NEAR THE LOW TRACK. GIVEN THE CURRENT SITUATION ACROSS THE REGION...WILL NEED TO CLOSELY MONITOR THE POTENTIAL FOR SOUTHERN IOWA IN THE NEXT 2 DAYS. WITH THE CLOUDS AND EXPECTED RAINS...TEMPS WILL COOL SOMEWHAT FROM SATURDAY TO SUNDAY WITH HIGHS IN THE MID TO UPPER 80S SATURDAY TO THE LOWER 70S ON SUNDAY. FOLLOWING THE PASSAGE OF THE RATHER SPRINGLIKE SYSTEM MONDAY...THERE IS STILL A SIGNAL FOR A PERIOD OF DRYING INTO MID TO MID WEEK. TODAYS GEM/GFS ARE IN LINE WITH YESTERDAYS AND TODAYS 12Z EURO. GIVEN THAT SOME UNCERTAINTY EXISTS LATER IN THE WEEK SOME CHALLENGES REMAIN REGARDING THE POTENTIAL FOR ADDITIONAL ROUNDS OF RAIN AFTER WEDNESDAY OF NEXT WEEK. THE ONE CONSISTENCY IN THE MODELS REMAINS THAT THE STRONG SUBTROPICAL HIGH WILL REMAIN ANCHORED IN THE SOUTHEAST US THROUGH THE PERIOD. && .AVIATION...20/00Z ISSUED AT 615 PM CDT THU JUN 19 2014 WEAKENING AREA OF THUNDERSTORMS MOVING THROUGH CENTRAL IOWA THIS EVENING SHOULD EXIT THE AREA BY 04Z. WEAK HIGH PRESSURE OVERHEAD LATE TONIGHT AND FRIDAY. WITH LIGHT WINDS...CLEARING SKIES AND ABUNDANT LOW LEVEL MOISTURE...FORECAST IFR FOG AROUND SUNRISE. THE FOG MAY BE LOCALLY MORE DENSE AND WE WILL MONITOR. VRF AFTER 15Z FRIDAY. && .HYDROLOGY... ISSUED AT 331 PM CDT THU JUN 19 2014 SHORT TERM...THUNDERSTORMS THIS EVENING SHOULD BE VERY EFFICIENT RAINFALL PRODUCERS WITH DEEP WARM CLOUD LAYER OF NEARLY 4000 METERS...HIGH PRECIPTABLE WATER VALUES...AND DEEP MOISTURE PER MODEL SOUNDINGS. WILL KEEP FLASH FLOOD WATCH GOING OVER NORTHERN IOWA THIS EVENING. LONG TERM...THE NEXT PERIOD OF POTENTIAL HEAVY RAINFALL ARRIVES LATER ON SATURDAY AND ESPECIALLY SUNDAY INTO MONDAY. AN UNUSUAL LATE SEASON SPRING LIKE SYNOPTIC STORM MAY DEVELOP OVER SOUTHERN IOWA OR NORTHERN MISSOURI. WITH A WARM FRONTAL BOUNDARY NEAR THE AREA AND SIGNIFICANT FORCING COMBINED WITH CONTINUED HIGH PWATS AND EFFICIENT RAINFALL POTENTIAL ONCE AGAIN...THE SOUTHEAST THIRD OF THE FORECAST AREA WILL HAVE TO BE WATCHED FOR POTENTIAL HYDRO ISSUES BOTH IN TERMS OF FLASH FLOODING AND RIVER FLOODING. BECAUSE OF THE UNCERTAINTY OF THE COVERAGE AND LOCATION OF THE WEEKEND EVENTS...IT IS TOO EARLY TO DETERMINE RIVER LEVELS AND ADDITIONAL RIVER FLOODING POTENTIAL AT THIS TIME. LATER FORECASTS WILL ADDRESS BOTH ISSUES AS CONFIDENCE IN THE EVOLUTION OF THE SYSTEM INCREASES. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK- BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...REV AVIATION...JOHNSON HYDROLOGY...JOHNSON/REV
Hazardous weather outlook, Jun 19, 5:03 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 503 PM CDT THU JUN 19 2014 IAZ028-034-036-046-048>050-202215- BREMER-CALHOUN-HAMILTON-GREENE-STORY-MARSHALL-TAMA- 503 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE FORECAST THIS EVENING. THE STORMS MAY PRODUCE LOCALLY SEVERE WIND AND HAIL. AN ISOLATED TORNADO IS POSSIBLE. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS POSSIBLE DURING THE TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN EARLY NEXT WEEK FROM TIME TO TIME. IAZ033-044-045-057>062-070>075-081>086-092>097-202215- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 503 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST THIS EVENING. THERE IS A SMALL CHANCE OF SEVERE WEATHER INCLUDING LOCALLY DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS POSSIBLE DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN EARLY NEXT WEEK FROM TIME TO TIME. IAZ004>007-015>017-023>027-035-037>039-047-202215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-WEBSTER-HARDIN-GRUNDY- BLACK HAWK-BOONE- 503 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...WITH LOCALLY SEVERE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND FROM TIME TO TIME EARLY NEXT WEEK.
In the hours before
Local storm report, Jun 19, 5:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN WALLINGFORD 43.32N 94.79W
06/19/2014 E3.75 INCH EMMET IA BROADCAST MEDIA
3.75 INCHES OF RAIN IN 2.5 HOURS. 1.5SE OF
WALLINGFORD. VIA KCAU TV. HEAVY RAIN
DURATION 2 HOURS 30 MINUTES
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 19, 5:31 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN WALLINGFORD 43.32N 94.79W
06/19/2014 E3.75 INCH EMMET IA BROADCAST MEDIA
3.75 INCHES OF RAIN IN 2.5 HOURS. 1.5SE OF
WALLINGFORD. VIA KCAU TV. HEAVY RAIN
DURATION 2 HOURS 30 MINUTES
0512 PM FLASH FLOOD AMES 42.02N 93.63W
06/19/2014 STORY IA EMERGENCY MANAGER
FLASH FLOODING AT THE INTERSECTION OF SOUTH
DAYTON AND ISSAC NEWTON DRIVE IN AMES.
UNSURE OF WATER DEPTH.
0507 PM TSTM WND DMG AMES 42.02N 93.63W
06/19/2014 STORY IA PUBLIC
HYVEE SIGN (ACROSS FROM IOWA DOT OFFICE) IS
DOWN.
0504 PM HEAVY RAIN 2 S DAWSON 41.82N 94.22W
06/19/2014 M1.88 INCH DALLAS IA PUBLIC
HEAVY RAIN DURATION 1 HOUR
0442 PM FLASH FLOOD WALLINGFORD 43.32N 94.79W
06/19/2014 EMMET IA EMERGENCY MANAGER
DAMAGE TO THE RAILROAD TRACKS IN WALLINGFORD
DURING THE FLASH FLOODING.
0430 PM HEAVY RAIN GRAETTINGER 43.24N 94.75W
06/19/2014 E2.41 INCH PALO ALTO IA TRAINED SPOTTER
2.41 INCHES IN 2 HOURS...BETWEEN 230 PM AND
430 PM CDT. HEAVY RAIN DURATION 2 HOURS
OBSERVER LOCATION GRAETTINGER
0430 PM HEAVY RAIN JEFFERSON 42.01N 94.38W
06/19/2014 M0.62 INCH GREENE IA TRAINED SPOTTER
SPOTTER GR200. HEAVY RAIN DURATION 45
MINUTES OBSERVER LOCATION JEFFERSON
0421 PM HEAVY RAIN OTTUMWA 41.02N 92.42W
06/19/2014 E4.07 INCH WAPELLO IA BROADCAST MEDIA
VIA KWWL TV. 4.07 INCHES OF RAIN IN 24
HOURS. HEAVY RAIN DURATION 24 HOURS
0421 PM HEAVY RAIN GRUNDY CENTER 42.36N 92.77W
06/19/2014 E4.07 INCH GRUNDY IA BROADCAST MEDIA
VIA KWWL TV. 4.07 INCHES OF RAIN IN 24
HOURS. HEAVY RAIN DURATION 24 HOURS
0418 PM HEAVY RAIN 5 S BERKLEY 41.87N 94.11W
06/19/2014 M0.50 INCH BOONE IA AMATEUR RADIO
HEAVY RAIN DURATION 15 MINUTES
0415 PM HEAVY RAIN 1 ESE LAKE VIEW 42.30N 95.02W
06/19/2014 M1.30 INCH SAC IA TRAINED SPOTTER
HEAVY RAIN DURATION 1 HOUR OBSERVER LOCATION
LAKE VIEW
0342 PM FLASH FLOOD WALLINGFORD 43.32N 94.79W
06/19/2014 EMMET IA EMERGENCY MANAGER
HIGHWAY 4 IS CLOSED. WALLINGFORD IS FLOODED.
RESIDENTS ARE BEING EVACUATED.
0339 PM HEAVY RAIN 3 NNW SAC CITY 42.46N 95.02W
06/19/2014 M3.25 INCH SAC IA TRAINED SPOTTER
HEAVY RAIN DURATION 3 HOURS OBSERVER
LOCATION SAC CITY
0250 PM HEAVY RAIN OTTUMWA 41.02N 92.42W
06/19/2014 E1.50 INCH WAPELLO IA PUBLIC
1.50 INCHES OF RAIN IN 30 MINUTES.
INTERSECTION OF 73RD AND 74TH STREET. HEAVY
RAIN DURATION 30 MINUTES
1257 PM HEAVY RAIN NEW HARTFORD 42.57N 92.62W
06/19/2014 M2.61 INCH BUTLER IA TRAINED SPOTTER
RAINFALL FOR CALENDAR DAY 6/19/2014.
1255 PM FUNNEL CLOUD OSKALOOSA 41.29N 92.64W
06/19/2014 MAHASKA IA PUBLIC
BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
COUNTY 911 CENTER.
1106 AM TSTM WND GST TRURO 41.21N 93.84W
06/19/2014 E60 MPH MADISON IA TRAINED SPOTTER
ALSO VERY HEAVY RAIN STILL ONGOING.
1040 AM TSTM WND GST LORIMOR 41.13N 94.06W
06/19/2014 E60 MPH UNION IA TRAINED SPOTTER
SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
REPORTED PEA SIZED HAIL.
1040 AM TSTM WND DMG LORIMOR 41.13N 94.06W
06/19/2014 UNION IA TRAINED SPOTTER
LARGE TREE DOWN DUE TO STRONG WINDS
0950 AM FLASH FLOOD 4 SE COULTER 42.69N 93.32W
06/19/2014 FRANKLIN IA LAW ENFORCEMENT
NUMEROUS DIRT ROADS WASHED OUT AND UNDER
WATER IN THE SOUTHWEST AND SOUTH CENTRAL
PART OF FRANKLIN COUNTY. LESSER FLOODING IN
THE NORTHEAST PART OF THE COUNTY.
0940 AM FLASH FLOOD KLEMME 43.01N 93.60W
06/19/2014 HANCOCK IA EMERGENCY MNGR
MANY STREETS IN THE CITY FLOODED. MANY OTHER
ROADS FROM GARNER TO GOODELL EXPERIENCING
FLOODING. DEPTH OF WATER UNKNOWN.
0731 AM HAIL 5 ENE AUDUBON AIRPORT 41.72N 94.83W
06/19/2014 E0.88 INCH AUDUBON IA TRAINED SPOTTER
&&
IRIS SYSTEMSpecial weather statement, Jun 19, 6:19 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT THU JUN 19 2014
IAZ049-060-061-073>075-200045-
JASPER IA-MAHASKA IA-WARREN IA-POLK IA-MARSHALL IA-MARION IA-
619 PM CDT THU JUN 19 2014
...HEAVY RAIN MOVING EAST...
AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF BAXTER TO 4
MILES SOUTHEAST OF CARLISLE TO 13 MILES SOUTH OF INDIANOLA...AND
MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE EXPECTED WITH THIS LINE
OF STORMS THROUGH 8 PM CDT.
LOCATIONS IMPACTED INCLUDE...
NEWTON...PELLA...KNOXVILLE...MITCHELLVILLE...COLFAX...MONROE...
PLEASANTVILLE...PRAIRIE CITY...MELCHER-DALLAS...BAXTER...LAKE RED
ROCK...KNOXVILLE RACEWAY...ROCK CREEK LAKE...IOWA
SPEEDWAY...SULLY... MILO...HARTFORD...KELLOGG...GILMAN AND RUNNELLS.
TRAVELERS ON INTERSTATE 80 FROM MICHELLVILLE TO AROUND KELLOGG WILL
EXPERIENCE VERY HEAVY RAIN WHICH MAY CAUSE SOME HYDROPLANE ISSUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4118 9284 4116 9352 4186 9337 4186 9323
4188 9323 4191 9277 4165 9276
TIME...MOT...LOC 2314Z 264DEG 41KT 4185 9332 4147 9342 4117 9350
PODRAZIKLocal storm report, Jun 19, 6:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 3 NW SAC CITY 42.45N 95.03W
06/19/2014 M4.40 INCH SAC IA PUBLIC
STORM TOTAL RAINFALL.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 19, 6:28 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT THU JUN 19 2014
IAZ017-026-027-200015-
FRANKLIN IA-CERRO GORDO IA-BUTLER IA-
628 PM CDT THU JUN 19 2014
...HEAVY RAIN FOR PORTIONS OF FRANKLIN...BUTLER...AND CERRO GORDO...
AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF GREENE...OR 10 MILES NORTHWEST OF ALLISON...MOVING
NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR ARE ANTICIPATED ON TOP OF AN ALREADY
VERY SATURATED GROUND AND MAY LEAD TO AREAS OF FLASH FLOODING.
LOCATIONS IMPACTED INCLUDE...
ALLISON...CLARKSVILLE...SHELL ROCK...SHEFFIELD...GREENE...DUMONT...
BRISTOW...HANSELL...AREDALE...DOUGHERTY AND ALLISON MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4269 9258 4266 9303 4291 9328 4297 9303
4291 9302 4291 9255 4281 9255
TIME...MOT...LOC 2325Z 216DEG 45KT 4287 9291
PODRAZIKSpecial weather statement, Jun 19, 7:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT THU JUN 19 2014
IAZ075-200100-
MAHASKA IA-
731 PM CDT THU JUN 19 2014
...STRONG WINDS IN EASTERN MAHASKA...
AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF OSKALOOSA...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...UNIVERSITY PARK...ROSE HILL...KEOMAH VILLAGE...LAKE
KEOMAH STATE PARK AND OSKALOOSA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4123 9247 4121 9264 4138 9269 4143 9242
4143 9241 4124 9241
TIME...MOT...LOC 0030Z 258DEG 52KT 4131 9257
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:15 PM CDT | Areal Flood Warning | DMX | Emmet, Palo Alto | 12 hr |
| Jun 20, 3:44 AM CDT | Dense Fog Advisory | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 28 more | 4 hr |
| Jun 20, 10:35 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 53 hr |
Nearby
Special Weather Statements in Iowa, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.